MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0480-01U
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete event site name: (b)(6) hospital.The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.(b)(4).
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, a balloon rupture occurred.The iab was removed.There was no patient harm or adverse event reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with blood on the exterior and interior of the catheter and between the catheter and the sheath.The pressure tubing and extender tubing were also returned.A catheter tubing kink was observed near the y-fitting at approximately 75.9cm from the iab tip.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal tubing, pressure tubing and extender tubing was performed and a leak was detected on the membrane approximately 2cm from the rear seal and measuring approximately 0.3cm in length.The problem was most likely triggered by the leak found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark caused by a calcified plaque in the aorta.The evaluation confirmed the reported leak.A device and lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Reference complaint #(b)(4).

Brand Name
LINEAR 7.5 FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ 07004
MDR Report Key11228912
Report Number2248146-2021-00043
Device Sequence Number4086212
Product Code DSP
UDI-Device Identifier10607567109527
UDI-Public10607567109527
Combination Product (Y/N)N
Initial Reporter StateAL
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model Number0684-00-0480-01U
Device Catalogue Number0684-00-0475
Device Lot Number3000117325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight89